SYNTHES GMBH 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV/70MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
02.127.170 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional device product codes: hrs.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2022, upon inserting the 3.5mm va locking screw, the screw passed through the locking hole of the plate and as the surgeon advanced the locking screw, the head of the locking screw passed clear through the locking hole of the plate.The surgeon then attempted to remove the screw and after a few different methods, was able to remove the screw from underneath the plate.The surgery was completed successfully with a surgical delay of 5 minutes.This report involves one 3.5mm variable angle locking screw/slf-tpng/strdrv/70mm.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed significant damage to the threads on the 3.5 va lckng scr slf-tpng/sd/70 and the first three threads on the shaft underneath the screw head.There are also several gouges on the top surface of the screw.No other issues were found.A dimensional inspection was performed for the 3.5 va lckng scr slf-tpng/sd/70.The screw length was measured and met specifications.The screw head diameter was measured but due to the post-manufacturing damage, a comparison was not made to the drawing requirement.A design review was performed and found that the required diameter for the narrowest section of the mating plate hole is 4.1 mm and the head diameter of the returned screw was measured at 4.69 mm.Therefore, the screw would not have been able to pass through the plate hole as designed.The mating plate was not returned.The x-ray received for this complaint shows the screw beneath the plate and therefore the allegation can be confirmed based on the x-ray provided but it cannot be attributed to the screw based on dimensional inspection and design review performed.A functional test was unable to be performed due to the mating device not being returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 3.5 va lckng scr slf-tpng/sd/70, however there is not enough evidence to confirm the potential cause of this condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a photo investigation was completed: visual analysis of the photo revealed that the locking screw had passed through the mating device.This can be related with the unable to assemble complaint.No other defect was found.As the device had not been returned at this point, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.